Alert archive / Wisconsin / Storm Warnings in 2010
Storm Warning 2, NWS Milwaukee, WI
NWS Milwaukee, WI issued this storm warning at Dec 11, 2010, 3:52 PM CST. It took effect at Dec 12, 2010, 12:00 AM CST. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2010, 3:52 PM CST (21:52 UTC)
- In effect from
- Dec 12, 2010, 12:00 AM CST
- Expired
- Dec 13, 2010, 4:02 AM CST
- In force
- 28 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
527 WHUS73 KMKX 112152 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 352 PM CST SAT DEC 11 2010 ...VERY STRONG WINDS AND HIGH WAVES EXPECTED LATE TONIGHT THROUGH SUNDAY NIGHT... ...HEAVY FREEZING SPRAY POSSIBLE SUNDAY NIGHT INTO MONDAY... .LOW PRESSURE WILL MOVE EAST ACROSS NORTHERN ILLINOIS THIS EVENING. SOUTHEAST WINDS AND RESULTANT WAVES WILL CONTINUE TO REACH SMALL CRAFT ADVISORY LEVELS THIS EVENING. THE LOW WILL STRENGTHEN AS IT MOVES INTO SOUTHWEST LOWER MICHIGAN LATER TONIGHT...THEN FURTHER EAST INTO EARLY NEXT WEEK. VERY STRONG NORTH TO NORTHWEST WINDS WILL OCCUR DURING THIS TIME...WITH VERY HIGH WAVES EXPECTED...ESPECIALLY TOWARD THE OPEN WATERS. FREQUENT STORM FORCE GUSTS ARE EXPECTED LATER TONIGHT THROUGH SUNDAY NIGHT. THESE WINDS AND COLDER TEMPERATURES WILL ALLOW FOR THE POTENTIAL OF HEAVY FREEZING SPRAY LATER SUNDAY NIGHT AND MONDAY. LMZ643>646-120600- /O.CON.KMKX.SC.Y.0081.000000T0000Z-101212T0600Z/ /O.UPG.KMKX.SR.A.0002.101212T0600Z-101213T1200Z/ /O.NEW.KMKX.SR.W.0002.101212T0600Z-101213T1200Z/ /O.NEW.KMKX.UP.A.0001.101213T0600Z-101214T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 352 PM CST SAT DEC 11 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST MONDAY... ...HEAVY FREEZING SPRAY WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST MONDAY. A HEAVY FREEZING SPRAY WATCH HAS ALSO BEEN ISSUED. THIS HEAVY FREEZING SPRAY WATCH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON. THE STORM WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * WINDS: EAST WINDS 15 TO 25 KNOTS THIS EVENING. NORTH GALES UP TO 40 KNOTS AFTER MIDNIGHT TONIGHT AND SUNDAY...WITH FREQUENT STORM FORCE GUSTS TO 50 KNOTS. * WAVES: 4 TO 7 FEET EARLY THIS EVENING...THEN BUILDING TO 14 TO 18 FEET ON SUNDAY...WITH HIGHER WAVES TOWARD THE OPEN WATERS. * FREEZING SPRAY: FREEZING SPRAY EXPECTED SUNDAY...BECOMING HEAVY SUNDAY NIGHT AND MONDAY...WITH FREEZING SPRAY LINGERING MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HEAVY FREEZING SPRAY WATCH IS ISSUED WHEN THE RISK OF HEAVY FREEZING SPRAY HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ WOOD WWW.WEATHER.GOV/MKX
6 follow-up statements
002 WHUS73 KMKX 120341 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 941 PM CST SAT DEC 11 2010 ...VERY STRONG WINDS AND HIGH WAVES EXPECTED LATE TONIGHT THROUGH SUNDAY NIGHT... ...HEAVY FREEZING SPRAY POSSIBLE SUNDAY NIGHT INTO MONDAY... .LOW PRESSURE ACROSS NORTHEAST LLINOIS THIS EVENING WILL STRENGTHEN AS IT MOVES INTO SOUTHWEST LOWER MICHIGAN LATER TONIGHT...THEN FURTHER EAST INTO EARLY NEXT WEEK. VERY STRONG NORTH TO NORTHWEST WINDS WILL OCCUR DURING THIS TIME... WITH VERY HIGH WAVES EXPECTED...ESPECIALLY TOWARD THE OPEN WATERS. FREQUENT STORM FORCE GUSTS ARE EXPECTED LATER TONIGHT THROUGH SUNDAY NIGHT. THESE WINDS AND COLDER TEMPERATURES WILL ALLOW FOR THE POTENTIAL OF HEAVY FREEZING SPRAY LATER SUNDAY NIGHT AND MONDAY. LMZ643>646-121145- /O.CON.KMKX.SC.Y.0081.000000T0000Z-101212T0600Z/ /O.CON.KMKX.SR.W.0002.101212T0600Z-101213T1200Z/ /O.CON.KMKX.UP.A.0001.101213T0600Z-101214T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 941 PM CST SAT DEC 11 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... ...HEAVY FREEZING SPRAY WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... A STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. A HEAVY FREEZING SPRAY WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON. * WINDS: NORTHEAST WINDS 15 TO 25 KNOTS BECOMNG NORTH GALES UP TO 40 KNOTS AFTER MIDNIGHT TONIGHT AND SUNDAY...WITH FREQUENT STORM FORCE GUSTS TO 50 KNOTS. * WAVES: 4 TO 7 FEET BUILDING TO 14 TO 18 FEET ON SUNDAY...WITH HIGHER WAVES TOWARD THE OPEN WATERS. * FREEZING SPRAY: FREEZING SPRAY EXPECTED SUNDAY...BECOMING HEAVY SUNDAY NIGHT AND MONDAY...WITH FREEZING SPRAY LINGERING MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A HEAVY FREEZING SPRAY WATCH IS ISSUED WHEN THE RISK OF HEAVY FREEZING SPRAY HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HENTZ WWW.WEATHER.GOV/MKX
083 WHUS73 KMKX 121014 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 414 AM CST SUN DEC 12 2010 ...VERY STRONG WINDS TODAY AND TONIGHT... ...HEAVY FREEZING SPRAY TONIGHT AND MONDAY... .NORTH GALES WILL DEVELOP THIS MORNING OVER LAKE MICHIGAN WITH WIND GUSTS AT STORM FORCE AS STRONG LOW PRESSURE OVER SOUTHERN LAKE MICHIGAN MOVES EAST. THESE STRONG WINDS WILL CONTINUE TONIGHT WITH VERY HIGH WAVES DEVELOPING THIS MORNING AND LASTING INTO MONDAY. THESE WINDS...HIGH WAVES...AND COLDER TEMPERATURES WILL GENERATE HEAVY FREEZING SPRAY TONIGHT AND MONDAY. THE STRONG WINDS AND HIGH WAVES WILL SLOWLY DECREASE ON MONDAY AND BECOME WEAK BY TUESDAY AS HIGH PRESSURE APPROACHES. LMZ643>646-121815- /O.CON.KMKX.SR.W.0002.000000T0000Z-101213T1200Z/ /O.UPG.KMKX.UP.A.0001.101213T0600Z-101214T0000Z/ /O.NEW.KMKX.UP.W.0002.101213T0000Z-101214T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 414 AM CST SUN DEC 12 2010 ...STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... ...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A HEAVY FREEZING SPRAY WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST MONDAY. THE HEAVY FREEZING SPRAY WATCH IS NO LONGER IN EFFECT. A STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST MONDAY. * WINDS: NORTH GALES UP TO 35 KNOTS WITH FREQUENT STORM FORCE GUSTS TO 50 KNOTS. * WAVES: WAVES BUILDING TO 14 TO 18 FEET THIS MORNING. * FREEZING SPRAY: HEAVY FREEZING SPRAY WILL DEVELOP TONIGHT AND MONDAY AS VERY COLD TEMPERATURES COMBINE WITH STRONG WINDS AND HIGH WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ GEHRING
501 WHUS73 KMKX 121534 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 934 AM CST SUN DEC 12 2010 ...VERY STRONG WINDS TODAY AND TONIGHT... ...HEAVY FREEZING SPRAY TONIGHT AND MONDAY... .NORTH GALES WILL CONTINUE TODAY OVER LAKE MICHIGAN...WITH WIND GUSTS AT STORM FORCE...AS STRONG LOW PRESSURE OVER SOUTHERN LAKE MICHIGAN MOVES EAST. THESE STRONG WINDS WILL CONTINUE TONIGHT. VERY HIGH WAVES WILL DEVELOP TODAY AND LAST INTO MONDAY. THESE WINDS...HIGH WAVES...AND COLDER TEMPERATURES WILL GENERATE HEAVY FREEZING SPRAY TONIGHT AND MONDAY. THE STRONG WINDS AND HIGH WAVES WILL SLOWLY DECREASE ON MONDAY...AND BECOME WEAKER BY TUESDAY AS HIGH PRESSURE APPROACHES. LMZ643>646-122345- /O.CON.KMKX.SR.W.0002.000000T0000Z-101213T1200Z/ /O.CON.KMKX.UP.W.0002.101213T0000Z-101214T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 934 AM CST SUN DEC 12 2010 ...STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST MONDAY... A STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST MONDAY. A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST MONDAY. * WINDS: NORTH GALES UP TO 40 KNOTS...WITH FREQUENT STORM FORCE GUSTS TO 55 KNOTS. * WAVES: WAVES BUILDING TO 14 TO 18 FEET TODAY. * FREEZING SPRAY: HEAVY FREEZING SPRAY WILL DEVELOP TONIGHT AND MONDAY...AS VERY COLD TEMPERATURES COMBINE WITH STRONG WINDS AND HIGH WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ WOOD WWW.WEATHER.GOV/MKX
615 WHUS73 KMKX 122130 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 330 PM CST SUN DEC 12 2010 ...VERY STRONG WINDS TONIGHT... ...HEAVY FREEZING SPRAY TONIGHT AND MONDAY... .NORTH GALES WILL CONTINUE TONIGHT OVER LAKE MICHIGAN...WITH WIND GUSTS AT STORM FORCE...AS STRONG LOW PRESSURE OVER SOUTHERN LAKE MICHIGAN MOVES EAST. VERY HIGH WAVES WILL CONTINUE INTO MONDAY. THESE WINDS...HIGH WAVES...AND COLDER TEMPERATURES WILL GENERATE HEAVY FREEZING SPRAY TONIGHT AND MONDAY. THE STRONG WINDS AND HIGH WAVES WILL SLOWLY DECREASE ON MONDAY...AND BECOME WEAKER INTO TUESDAY AS HIGH PRESSURE APPROACHES. GALE WARNINGS OR SMALL CRAFT ADVISORIES WILL BE NEEDED MONDAY...WITH SMALL CRAFT ADVISORIES MONDAY NIGHT INTO TUESDAY. LMZ643>646-130530- /O.CON.KMKX.SR.W.0002.000000T0000Z-101213T1200Z/ /O.CON.KMKX.UP.W.0002.101213T0000Z-101214T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 330 PM CST SUN DEC 12 2010 ...STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 6 PM CST MONDAY... A STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST MONDAY. A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 6 PM CST MONDAY. * WINDS: NORTH GALES UP TO 40 KNOTS...WITH FREQUENT STORM FORCE GUSTS TO 50 KNOTS. WINDS WILL SLOWLY DECREASE THROUGH MONDAY. * WAVES: WAVES 14 TO 18 FEET THIS EVENING...SUBSIDING TO 10 TO 14 FEET AFTER MIDNIGHT. WAVES WILL SLOWLY SUBSIDE THROUGH TUESDAY. * FREEZING SPRAY: HEAVY FREEZING SPRAY WILL DEVELOP TONIGHT AND MONDAY...AS VERY COLD TEMPERATURES COMBINE WITH STRONG WINDS AND HIGH WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ WOOD WWW.WEATHER.GOV/MKX
352 WHUS73 KMKX 130300 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 900 PM CST SUN DEC 12 2010 ...VERY STRONG WINDS WITH FREEZING SPRAY TONIGHT AND MONDAY... .NORTH GALES WILL CONTINUE TONIGHT OVER LAKE MICHIGAN...WITH WIND GUSTS AT STORM FORCE...AS STRONG LOW PRESSURE EXITS THE EASTERN GREAT LAKES. VERY HIGH WAVES WILL CONTINUE INTO MONDAY. THESE WINDS...HIGH WAVES...AND COLDER TEMPERATURES WILL GENERATE HEAVY FREEZING SPRAY TONIGHT AND MONDAY. THE STRONG WINDS AND HIGH WAVES WILL SLOWLY DECREASE ON MONDAY... AND BECOME WEAKER INTO TUESDAY AS HIGH PRESSURE APPROACHES. GALE WARNINGS OR SMALL CRAFT ADVISORIES WILL BE NEEDED MONDAY...WITH SMALL CRAFT ADVISORIES MONDAY NIGHT INTO TUESDAY. LMZ643>646-131100- /O.CON.KMKX.SR.W.0002.000000T0000Z-101213T1200Z/ /O.CON.KMKX.UP.W.0002.000000T0000Z-101214T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 900 PM CST SUN DEC 12 2010 ...STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 6 PM CST MONDAY... A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 6 PM CST MONDAY. A STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST MONDAY. * WINDS: NORTH GALES UP TO 40 KNOTS...WITH FREQUENT STORM FORCE GUSTS TO 50 KNOTS. WINDS WILL SLOWLY DECREASE THROUGH MONDAY. * WAVES: WAVES 14 TO 18 FEET THIS EVENING...SUBSIDING TO 10 TO 14 FEET AFTER MIDNIGHT. WAVES WILL SLOWLY SUBSIDE THROUGH TUESDAY. * FREEZING SPRAY: HEAVY FREEZING SPRAY WILL DEVELOP TONIGHT AND MONDAY...AS VERY COLD TEMPERATURES COMBINE WITH STRONG WINDS AND HIGH WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ HENTZ WWW.WEATHER.GOV/MKX
793 WHUS73 KMKX 131002 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 402 AM CST MON DEC 13 2010 ...NORTH GALES...VERY HIGH WAVES AND HEAVY FREEZING SPRAY TODAY... .NORTH GALES AND VERY HIGH WAVES WILL CONTINUE THIS MORNING THEN SLOWLY DECREASE THIS AFTERNOON INTO TUESDAY. A SMALL CRAFT ADVISORY WILL BE NEEDED THIS AFTERNOON THROUGH TUESDAY MORNING. HEAVY FREEZING SPRAY DUE TO THE COLD TEMPERATURES...STRONG WINDS...AND HIGH WAVES WILL CONTINUE TO OCCUR THIS MORNING AND BECOME MODERATE THIS AFTERNOON AND TONIGHT. THE WINDY CONDITIONS CONTINUE TO BE CAUSED BY STRONG LOW PRESSURE NOW OVER SOUTHERN QUEBEC CANADA...BUT THEY WILL BECOME LIGHT TOWARD MID WEEK AS HIGH PRESSURE WILL PREVAIL OVER LAKE MICHIGAN. LMZ643>646-131800- /O.CAN.KMKX.SR.W.0002.000000T0000Z-101213T1200Z/ /O.NEW.KMKX.GL.W.0014.101213T1002Z-101213T1800Z/ /O.EXT.KMKX.UP.W.0002.000000T0000Z-101213T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 402 AM CST MON DEC 13 2010 ...GALE WARNING IN EFFECT UNTIL NOON CST TODAY... ...HEAVY FREEZING SPRAY WARNING NOW IN EFFECT UNTIL NOON CST TODAY... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE STORM WARNING HAS BEEN CANCELLED. THE HEAVY FREEZING SPRAY WARNING IS NOW IN EFFECT UNTIL NOON CST TODAY. * WINDS: NORTH WINDS 25 TO 30 KNOTS WITH GALE FORCE GUSTS THROUGH NOON. WINDS WILL SLOWLY DECREASE THIS AFTERNOON AND TONIGHT BUT REMAIN BRISK AT SMALL CRAFT ADVISORY LEVELS. * WAVES: WAVES 10 TO 15 FEET TODAY SUBSIDING TO 5 TO 9 FEET TONIGHT. WAVES WILL SLOWLY SUBSIDE THROUGH TUESDAY...AND FALL BELOW 4 FEET TUESDAY AFTERNOON. * FREEZING SPRAY: HEAVY FREEZING SPRAY IS EXPECTED AS VERY COLD TEMPERATURES COMBINE WITH STRONG WINDS AND HIGH WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIP ED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GEHRING
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this storm warning went out at Dec 11, 3:12 PM CST, 40 minutes earlier.
Area forecast discussion, Dec 11, 3:12 PM CST, 40 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
312 PM CST SAT DEC 11 2010
.SHORT TERM...TONIGHT AND SUNDAY...FORECAST CONFIDENCE HIGH.
HAVE DECIDED TO UPGRADE ENTIRE FORECAST AREA TO A BLIZZARD WARNING
FOR THE STRONG STORM SYSTEM MOVING THROUGH THE REGION TONIGHT AND
SUNDAY.
MAIN AREA OF PRECIPITATION PIVOTING NORTHWARD INTO THE AREA...DRIVEN
BY 925-850MB LAYER FRONTOGENESIS RESPONSE...FOCUSED LOW LEVEL WARM
AIR ADVECTION AND TROWAL. STRONG MID TO UPPER LEVEL SHORTWAVE TROUGH
IS EXPECTED TO SHIFT SOUTHEAST ACROSS SOUTHEAST IOWA INTO SOUTHERN
ILLINOIS. SHORT TERM MODELS INDICATING STRENGTHENING SURFACE LOW
WILL SHIFT EAST SOUTHEAST ACROSS NORTHERN ILLINOIS...WITH AXIS OF
TROWAL AND LOW LEVEL FRONTOGENESIS RESPONSE SHIFTING ACROSS THE
AREA...ESPECIALLY THE NORTHERN AND NORTHEAST COUNTIES. THESE
FEATURES THEN GRADUALLY SHIFT EASTWARD ON SUNDAY.
EVAPORATIVE COOLING WITH PRECIPITATION MOVING INTO THE AREA SHOULD
BRING SNOW INTO ALL AREAS EXCEPT THE SOUTHEAST COUNTIES BY EARLY
THIS EVENING. THERE...WARMER AIR IN THAT AREA WILL KEEP ANY
PRECIPITATION RAIN EARLY IN THE EVENING...THEN MIX WITH AND CHANGE
TO SNOW BY MIDNIGHT.
MODERATE TO HEAVY SNOW IS EXPECTED ACROSS MOST OF THE AREA THIS
EVENING...THEN EVERYWHERE LATER TONIGHT INTO SUNDAY...BEFORE
GRADUALLY TAPERING OFF FROM WEST TO EAST. STRONG LIFT DESCRIBED
ABOVE WILL BRING LARGE QPF AMOUNTS OF AROUND 0.60 INCHES IN THE
SOUTHWESTERN PORTIONS OF THE AREA TONIGHT AND SUNDAY...TO OVER 1.30
INCHES IN THE NORTHEAST. ROEBBER SNOW RATIO TECHNIQUE GAVE LOW
RATIOS OF AROUND 9 TO 1 DURING THE EVENING...THEN TRANSITION TO HIGH
RATIOS OF GREATER THAN 15 TO 1 FROM NORTHWEST TO SOUTHEAST LATER
TONIGHT INTO SUNDAY. THIS GIVES SNOW AMOUNTS FROM 6 TO 10 INCHES IN
THE SOUTHEAST...TO 12 TO 15 INCHES ACROSS THE NORTHEAST COUNTIES.
IN ADDITION TO THE SNOW...VERY STRONG WINDS ARE EXPECTED TO KICK IN
ACROSS THE AREA FROM NORTHWEST TO SOUTHEAST DURING THE EVENING. AREA
FORECAST SOUNDINGS ON MULTIPLE MODELS SHOW MEAN WINDS IN THE LOWEST
FEW THOUSAND FEET AVERAGING AROUND 50 KNOTS...ESPECIALLY LATER
TONIGHT AND SUNDAY. SUSTAINED WINDS OF 20 TO 30 KNOTS ARE ALSO
EXPECTED. THIS WILL LEAD TO BLOWING SNOW...GREATLY REDUCING
VISIBILITIES TO NEAR WHITEOUT AT TIMES. GIVEN THE COMBINATION OF THE
VERY STRONG WINDS AND MODERATE TO HEAVY SNOW...A BLIZZARD WARNING
SEEMED JUSTIFIED.
.SUNDAY NIGHT...FORECAST CONFIDENCE MEDIUM.
STILL QUITE WINDY IN THE EVENING WITH CONTINUED BLOWING AND
DRIFTING SNOW. MAY STILL SEE SOME LIGHT SNOW/SHOWERS IN THE FAR
EAST...CLOSE TO THE LAKE. PRESSURE GRADIENT JUST GRADUALLY
RELAXES...AND DIURNAL TRENDS SHOULD KNOCK DOWN THE INTENSITY OF
THE GUSTS. WE MAY END UP EXTENDING WINTER HEADLINES INTO THIS
PERIOD LATER ON DOWN THE ROAD. FOR NOW...WILL HAVE HEADLINES
EXPIRE AT 6 PM SUNDAY. COLD AIR BEGINS TO FLOW IN AND WILL SEE
LOWS MONDAY MORNING NEAR 10 BELOW IN THE FAR WEST TO 7 ABOVE IN
THE FAR EAST.
.MONDAY THROUGH TUESDAY...FORECAST CONFIDENCE HIGH.
BITTERLY COLD WITH GRADUALLY DIMINISHING WIND AS HIGH PRESSURE
SLOWLY BUILDS IN. SOME SUNSHINE RETURNS AS WELL. THE AXIS OF THE
HIGH IS OVERHEAD TUESDAY MORNING. THIS WILL BE OUR COLDEST MOMENT
WITH LOWS TUESDAY MORNING DROPPING TO NEAR 10 TO 15 BELOW WEST OF
MADISON TO THE LOWER SINGLE DIGITS ABOVE ZERO IN THE FAR EAST.
.WEDNESDAY AND WEDNESDAY NIGHT...FORECAST CONFIDENCE MEDIUM.
AS RIDGE AXIS SHIFTS EAST...UPSTREAM BAROCLINIC ZONE APPROACHES AS
TEMPS MODIFY IN RETURN FLOW. A COMBINATION OF DEEP WAA AND A MID
LEVEL SHORTWAVE DIVING IN FROM THE NORTHWEST ALONG THE BAROCLINIC
ZONE COULD LEAD TO ANOTHER ROUND OF SNOWFALL. AT THIS
POINT...AMOUNTS SHOULD BE IN THE 1 TO 3 INCH RANGE.
&&
.AVIATION...PREVAILING IFR CEILINGS ARE EXPECTED TONIGHT AND SUNDAY
WITH THE STORM. CHANGE TO SNOW AT KMSN BY 22Z SATURDAY...KUES BY 04Z
SUNDAY...AND KMKE AND KENW BY 07Z SUNDAY. THERE WILL BE LIFR TO
VLIFR VISIBILITIES MAINLY LATER THIS EVENING THROUGH MOST OF
SUNDAY...WITH THE SNOW BANDS TONIGHT INTO EARLY SUNDAY...THEN WITH
THE BLOWING SNOW BEGINNING LATER TONIGHT AND LASTING THROUGH AT
LEAST SUNDAY. LIFR TO VLIFR CEILINGS ARE ALSO POSSIBLE AT TIMES WITH
THE HEAVIER SNOW BANDS.
WINDS WILL BACK TO THE NORTHEAST AND NORTH TONIGHT...AND BECOME VERY
STRONG AND GUSTY LATE TONIGHT AND SUNDAY. SUSTAINED NORTH WINDS OF
20 TO 30 KNOTS ARE EXPECTED AFTER 08Z TO 10Z SUNDAY...WITH GUSTS OF
40 TO 50 KNOTS POSSIBLE.
&&
.MARINE...ADJUSTED SMALL CRAFT ADVISORY TO END AT 06Z SUNDAY...AND
UPGRADED TO A STORM WARNING FROM 06Z SUNDAY UNTIL 12Z MONDAY. BRISK
SOUTHEAST WINDS WILL CONTINUE TONIGHT...BUILDING WAVES OF 3 TO 6
FEET. THE WINDS WILL BACK NORTH WITH THE PASSAGE OF THE LOW...AND
WILL BECOME VERY STRONG AFTER MIDNIGHT. FREQUENT GUSTS TO 50 KNOTS
ARE THEN EXPECTED THROUGH SUNDAY NIGHT...AS WINDS BACK NORTHWEST.
THE WINDS WILL GENERATE VERY HIGH AND DANGEROUS WAVES OF 14 TO 18
FEET...ESPECIALLY TOWARD THE OPEN WATERS.
THESE WINDS AND COOLING WATER TEMPERATURES IN THE LOWER 40S SHOULD
GENERATE MODERATE FREEZING SPRAY SUNDAY THROUGH AT LEAST MONDAY
NIGHT. MAY SEE HEAVY FREEZING SPRAY LATE SUNDAY NIGHT THROUGH MONDAY
WITH STRONG WINDS AND COLDER TEMPERATURES. ADDED A HEAVY FREEZING
SPRAY WATCH FOR THIS PERIOD.
BRISK AND GUSTY NORTHWEST WINDS AND HIGH WAVES WILL THEN LINGER
MONDAY INTO TUESDAY...BEFORE WEAKENING.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR WIZ062-
063-067-068.
BLIZZARD WARNING UNTIL 6 PM CST SUNDAY FOR WIZ046-047-051-052-
056>059-062>064-067>069.
BLIZZARD WARNING FROM MIDNIGHT TONIGHT TO 6 PM CST SUNDAY FOR
WIZ060-065-066-070>072.
WINTER STORM WARNING UNTIL 6 PM CST THIS EVENING FOR WIZ046-047-
056-057.
LM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR LMZ643>646.
STORM WARNING FROM MIDNIGHT TONIGHT TO 6 AM CST MONDAY FOR
LMZ643>646.
HEAVY FREEZING SPRAY WATCH FROM MIDNIGHT SUNDAY NIGHT TO 6 PM
CST MONDAY FOR LMZ643>646.
&&
CORRECTED TO ADD HEAVY FREEZING SPRAY WATCH INFORMATION
LONG TERM...DAVIS
SHORT TERM/AVIATION/MARINE...WOODHazardous weather outlook, Dec 11, 3:45 PM CST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 345 PM CST SAT DEC 11 2010 WIZ046-047-051-052-056>060-062>072-121200- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 330 PM CST SAT DEC 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT A BLIZZARD WARNING IS IN EFFECT FOR ALL OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN. THE BLIZZARD WARNING BEGINS AROUND MIDNIGHT ACROSS FAR SOUTHEAST WISCONSIN AND AT 6 PM THIS EVENING ELSEWHERE. SEE OUR WINTER WEATHER MESSAGE OR OUR WEB SITE FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A BLIZZARD WARNING REMAINS IN EFFECT THROUGH SUNDAY. NORTHERLY WINDS GUSTING TO 40 TO 50 MPH WILL CREATE WHITEOUT CONDITIONS IN WIDESPREAD BLOWING AND DRIFTING SNOW. .SPOTTER INFORMATION STATEMENT... SNOWFALL AND WIND REPORTS WILL BE APPRECIATED TODAY THROUGH SUNDAY. LMZ643>646-121200- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 330 PM CST SAT DEC 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL MIDNIGHT. THEN A STORM WARNING IS IN EFFECT AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STORM WARNING REMAINS IN EFFECT THROUGH SUNDAY NIGHT. RAPIDLY DEEPENING LOW PRESSURE IS EXPECTED TO PASS ACROSS THE SOUTHERN TIP OF LAKE MICHIGAN TONIGHT AND SUNDAY...THEN SLOWLY MOVE EAST. VERY STRONG NORTH WINDS WILL DEVELOP...WITH FREQUENT STORM FORCE GUSTS TO 50 KNOTS EXPECTED THROUGH SUNDAY NIGHT. HIGH WINDS AND WAVES WILL LINGER MONDAY INTO TUESDAY. A HEAVY FREEZING SPRAY WATCH IS IN EFFECT FROM MIDNIGHT SUNDAY NIGHT THROUGH 6 PM MONDAY. DAVIS WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 9:01 PM CST | Small Craft Advisory | MKX | 27 hr | |
| Dec 10, 9:51 PM CST | Dense Fog Advisory | MKX | Green, Iowa, Lafayette, Rock | 4 hr |
| Dec 11, 5:37 AM CST | Winter Weather Advisory | MKX | Dane, Green, Iowa, Kenosha, Lafayette, Milwaukee and 3 more | 12 hr |
| Dec 11, 1:56 PM CST | Blizzard Warning | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 25 hr |
| Dec 11, 3:52 PM CST | Heavy Freezing Spray Watch | MKX | 12 hr |
Nearby
Storm Warnings in Wisconsin, 2010Every storm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.